[Skip to Content]
[Skip to Content Landing]
Article
August 23, 1976

Severe Atypical Endometrial Changes and Sequential Contraceptive Use

Author Affiliations

From the Department of Obstetrics and Gynecology, Baylor College of Medicine, Houston (Drs Kaufman and Reeves), and the Department of Obstetrics and Gynecology, Louisiana State University School of Medicine, Baton Rouge (Dr Dougherty).

JAMA. 1976;236(8):923-926. doi:10.1001/jama.1976.03270090017018
Abstract

Of eight young women, seven had a diagnosis of well-differentiated endometrial adenocarcinoma and one had atypical endometrial hyperplasia. The average age was 40.1 years, with 6.04 years of dimethisterone-ethinyl estradiol (Oracon) sequential contraceptive use.

The patients were not typical of those in whom endometrial carcinoma develops. Although these cases do not prove that long-term administration of dimethisterone-ethinyl estradiol causes endometrial adenocarcinoma or atypia, they indicate that it may do so.

(JAMA 236:923-926, 1976)

×